JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A SECOND ORDER UPWIND METHOD FOR LINEAR HYPERBOLIC SYSTEMS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A SECOND ORDER UPWIND METHOD FOR LINEAR HYPERBOLIC SYSTEMS
Sohn, Sung-Ik; Shin, Jun-Yong;
  PDF(new window)
 Abstract
A second order upwind method for linear hyperbolic systems is studied in this paper. The method approximates solutions as piecewise linear functions, and state variables and slopes of the linear functions for next time step are computed separately. We present a new method for the computation of slopes, derived from an upwinding difference for a derivative. For nonoscillatory solutions, a monotonicity algorithm is also proposed by modifying an existing algorithm. To validate our second order upwind method, numerical results for linear advection equations and linear systems for elastic and acoustic waves are given.
 Keywords
upwind method;linear hyperbolic systems;slope limiter;
 Language
English
 Cited by
 References
1.
Numerical methods for conservation laws, 1992.

2.
Mat. Sb., 1959. vol.47. pp.271-291

3.
J. Comput. Phys., 1979. vol.32. pp.101-136 crossref(new window)

4.
SIAM J. Sci. Stat. Comput., 1985. vol.6. pp.104-117 crossref(new window)

5.
J. Comput. Phys., 1987. vol.71. pp.231-303 crossref(new window)

6.
SIAM J. Sci. Comput., 1998. vol.19. pp.1405-1427 crossref(new window)

7.
J. Comput. Phys., 1977. vol.23. pp.276-299 crossref(new window)

8.
Math. Comp., 1986. vol.46. pp.1-26 crossref(new window)

9.
J. Comput. Phys., 1983. vol.49. pp.357-393 crossref(new window)

10.
SIAM J. Numer. Anal., 1984. vol.21. pp.995-1011 crossref(new window)

11.
Advances in Computer Methods for Partial Differential Equations VI, IMACS, 1987.